| Catalog Number |
A2025-060 |
| Medical Device Problem Codes |
Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/04/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 clarifier- incorrect prep.
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, mildly tortuous peroneal artery that is 80% stenosed.The 2.5x60mm armada 14 balloon catheter was not air aspirated outside the anatomy prior to use.Once at the lesion, the balloon would not hold pressure after inflation to nominal pressure and was noted to be deflating.However, balloon angioplasty was completed with the same armada and then the device was removed.There was no adverse patient effects and no clinically significant delay reported.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the device was prepped inside the anatomy.It should be noted that the percutaneous transluminal angioplasty (pta), armada 14, global instructions for use (ifu) specifies: to perform the steps outlined 1 through 7 to remove all air and verify the integrity of the pta catheter.The instructions indicate to perform the steps outside of the patient¿s anatomy.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation determined that the reported balloon rupture appears to be related to operational context.In this case, it is likely that the balloon interacted with the moderately calcified and mildly tortuous anatomy such that the balloon became damaged and subsequently ruptured during inflation.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9: device available for evaluation updated from ¿yes¿ to ¿no¿ h3: device evaluated by mfg? updated from ¿yes¿ to ¿no¿.